Alert archive / Nebraska / Wind Chill Advisories in 2014
Wind Chill Advisory 7, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind chill advisory at Feb 6, 2014, 2:51 PM MST for 8 counties in Nebraska. It took effect at Feb 6, 2014, 8:00 PM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2014, 2:51 PM MST (21:51 UTC)
- In effect from
- Feb 6, 2014, 8:00 PM MST
- Expired
- Feb 7, 2014, 9:00 AM MST
- In force
- 13 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
574 WWUS45 KCYS 062151 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 251 PM MST THU FEB 6 2014 ...DANGEROUS WIND CHILL TEMPERATURES OVER THE NEBRASKA PANHANDLE TONIGHT... ...PERIODS OF SNOW AND STRONG WINDS IN THE SIERRA MADRE AND SNOWY RANGES FRIDAY AFTERNOON THROUGH SUNDAY... .AN VERY COLD AIRMASS WILL REMAIN OVER THE NEBRASKA PANHANDLE THROUGH TONIGHT. LOWS WILL DROP TO 10 TO 15 DEGREES BELOW ZERO WITH DANGEROUS WIND CHILL VALUES OF 20 TO 25 DEGREES BELOW ZERO. TEMPERATURES ARE EXPECTED TO MODERATE FRIDAY. A STRONG JET STREAM WILL MOVE OVER SOUTHEAST WYOMING BY LATE FRIDAY AND REMAIN OVERHEAD THROUGH SUNDAY. SNOW WILL INCREASE ON FRIDAY EVENING OVER THE SIERRA MADRE AND SNOWY RANGES. SNOW WILL CONTINUE INTO SUNDAY AFTERNOON...WITH PERIODS OF MODERATE TO HEAVY SNOW. WEST WINDS WILL ALSO BE STRONG WITH GUSTS TO 60 MPH POSSIBLE...WHICH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW. NEZ002-003-019>021-054-055-095-096-071200- /O.NEW.KCYS.WC.Y.0007.140207T0300Z-140207T1600Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 251 PM MST THU FEB 6 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST FRIDAY. * WIND CHILL VALUES...2O TO 30 DEGREES BELOW ZERO. * IMPACTS...THE COMBINATION OF WIND AND FRIGID TEMPERATURES CAN CAUSE FROSTBITE IN 30 MINUTES OR LESS ON EXPOSED SKIN ALONG WITH HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ WYZ112-114-071200- /O.NEW.KCYS.WS.A.0006.140208T0000Z-140210T0000Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 251 PM MST THU FEB 6 2014 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY AFTERNOON. * TIMING...PERIODS OF SNOW FRIDAY AFTERNOON THROUGH SUNDAY AFTERNOON. * TOTAL SNOW ACCUMULATIONS...14 TO 20 INCHES WITH LOCALLY HIGHER AMOUNTS ON WEST FACING SLOPES. * WINDS/VISIBILITIES...WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BE REDUCED TO UNDER ONE HALF MILE AT TIMES IN BLOWING SNOW AND HEAVIER SNOW. * IMPACTS...MAINLY TO TRAVEL AND OUTDOOR RECREATION IN THE MOUNTAINS. HAZARDOUS WINTER DRIVING CONDITIONS CAN BE EXPECTED DUE TO ICY AND SNOWPACKED ROADS AND POOR VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FINCH
2 follow-up statements
472 WWUS45 KCYS 071151 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 451 AM MST FRI FEB 7 2014 ...DANGEROUS WIND CHILL TEMPERATURES OVER MUCH OF THE NEBRASKA PANHANDLE THIS MORNING... ...PERIODS OF SNOW AND STRONG WINDS IN THE SIERRA MADRE AND SNOWY RANGES THIS AFTERNOON THROUGH SUNDAY... .A VERY COLD AIRMASS WILL REMAIN OVER MUCH OF THE NEBRASKA PANHANDLE THROUGH THIS MORNING. LOWS WILL CONTINUE TO BE 5 TO 15 DEGREES BELOW ZERO WITH DANGEROUS WIND CHILL VALUES OF 15 TO 25 DEGREES BELOW ZERO. THE EXCEPTION WILL BE IN THE NORTH PLATTE RIVER VALLEY WHERE TEMPERATURES HAVE ALREADY RISEN ABOVE ZERO. TEMPERATURES WILL MODERATE TODAY. A STRONG JET STREAM WILL MOVE OVER SOUTHEAST WYOMING TODAY AND TONIGHT AND WILL REMAIN OVERHEAD THROUGH SUNDAY. SNOW WILL INCREASE THIS AFTERNOON AND EVENING OVER THE SIERRA MADRE AND SNOWY RANGES. SNOW WILL CONTINUE INTO SUNDAY AFTERNOON...WITH PERIODS OF MODERATE TO HEAVY SNOW. WEST WINDS WILL ALSO BE STRONG WITH GUSTS TO 60 MPH POSSIBLE...WHICH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW. NEZ019-021-071300- /O.CAN.KCYS.WC.Y.0007.000000T0000Z-140207T1600Z/ SCOTTS BLUFF-MORRILL- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...BRIDGEPORT... BAYARD 451 AM MST FRI FEB 7 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES HAVE RISEN ABOVE ZERO ACROSS MUCH OF THE NORTH PLATTE RIVER VALLEY THIS MORNING...SO DO NOT EXPECT DANGEROUS WIND CHILLS TO OCCUR. WILL CANCEL THE WIND CHILL ADVISORY AS A RESULT. $$ WYZ112-114-080000- /O.UPG.KCYS.WS.A.0006.140208T0000Z-140210T0000Z/ /O.NEW.KCYS.WS.W.0005.140207T1900Z-140210T0000Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 451 AM MST FRI FEB 7 2014 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...PERIODS OF MODERATE TO HEAVY SNOW EXPECTED THIS AFTERNOON THROUGH SUNDAY AFTERNOON. * TOTAL SNOW ACCUMULATIONS...14 TO 26 INCHES WITH HIGHER AMOUNTS ON WEST FACING SLOPES. * WINDS/VISIBILITIES...WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BE REDUCED TO UNDER ONE HALF MILE AT TIMES IN BLOWING SNOW AND HEAVIER SNOW. * IMPACTS...MAINLY TO TRAVEL AND OUTDOOR RECREATION IN THE MOUNTAINS. HAZARDOUS WINTER DRIVING CONDITIONS CAN BE EXPECTED DUE TO ICY AND SNOWPACKED ROADS AND POOR VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW AND STRONG WINDS ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NEZ002-003-020-054-055-095-096-071600- /O.CON.KCYS.WC.Y.0007.000000T0000Z-140207T1600Z/ DAWES-BOX BUTTE-BANNER-KIMBALL-CHEYENNE-NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISBURG... KIMBALL...SIDNEY...HARRISON...AGATE 451 AM MST FRI FEB 7 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. * WIND CHILL VALUES...15 TO 25 DEGREES BELOW ZERO. * IMPACTS...THE COMBINATION OF WIND AND FRIGID TEMPERATURES CAN CAUSE FROSTBITE IN 30 MINUTES OR LESS ON EXPOSED SKIN ALONG WITH HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ RJM
518 WWUS45 KCYS 071559 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 859 AM MST FRI FEB 7 2014 ...PERIODS OF SNOW AND STRONG WINDS IN THE SIERRA MADRE AND SNOWY RANGES THIS AFTERNOON THROUGH SUNDAY... A STRONG JET STREAM WILL MOVE OVER SOUTHEAST WYOMING TODAY AND TONIGHT AND WILL REMAIN OVERHEAD THROUGH SUNDAY. SNOW WILL INCREASE THIS AFTERNOON AND EVENING OVER THE SIERRA MADRE AND SNOWY RANGES. SNOW WILL CONTINUE INTO SUNDAY AFTERNOON...WITH PERIODS OF MODERATE TO HEAVY SNOW. WEST WINDS WILL ALSO BE STRONG WITH GUSTS TO 60 MPH POSSIBLE...WHICH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW. NEZ002-003-020-054-055-095-096-071700- /O.EXP.KCYS.WC.Y.0007.000000T0000Z-140207T1600Z/ DAWES-BOX BUTTE-BANNER-KIMBALL-CHEYENNE-NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISBURG... KIMBALL...SIDNEY...HARRISON...AGATE 859 AM MST FRI FEB 7 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING. * WIND CHILL VALUES...WILL RISE ABOVE 15 DEGREES BELOW ZERO THROUGH LATE THIS MORNING. $$ WYZ112-114-080400- /O.CON.KCYS.WS.W.0005.140207T1900Z-140210T0000Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 859 AM MST FRI FEB 7 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM MST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM MST SUNDAY. * TIMING...PERIODS OF MODERATE TO HEAVY SNOW EXPECTED THIS AFTERNOON THROUGH SUNDAY AFTERNOON. * TOTAL SNOW ACCUMULATIONS...14 TO 26 INCHES WITH HIGHER AMOUNTS ON WEST FACING SLOPES. * WINDS/VISIBILITIES...WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BE REDUCED TO LESS THAN ONE HALF MILE AT TIMES IN BLOWING SNOW AND FALLING SNOW. * IMPACTS...MAINLY TO TRAVEL AND OUTDOOR RECREATION IN THE MOUNTAINS. HAZARDOUS WINTER DRIVING CONDITIONS CAN BE EXPECTED DUE TO ICY AND SNOWPACKED ROADS AND POOR VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW AND STRONG WINDS ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ JAMSKI/MAZUR
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Feb 6, 11:06 AM MST, 3 hours 45 minutes earlier.
Area forecast discussion, Feb 6, 11:06 AM MST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1106 AM MST THU FEB 6 2014
.SHORT TERM...(TODAY THROUGH FRIDAY NIGHT)
ISSUED AT 530 AM MST THU FEB 6 2014
A NUMBER OF FORECAST CHALLENGES EXIST OVER THE NEXT COUPLE OF
DAYS...INCLUDING COLD TEMPERATURES...SNOW...AND INCREASING WINDS.
TEMPERATURES HAVE BEEN QUITE VARIABLE OVERNIGHT ACROSS THE
CWA...STARTING OFF VERY COLD EARLY IN THE NIGHT WITH SOME AREAS
WARMING AS CLOUD COVER STREAMED OVERHEAD WHILE OTHER LOCATIONS
CONTINUED TO SEE FALLING TEMPS. BUT YET AGAIN...LOWS HAVE RANGED
FROM THE SINGLE DIGITS IN THE MOUNTAINS TO THE MINUS TEENS AND
MINUS 20S IN THE HIGH VALLEYS AND ALONG THE EASTERN PLAINS. THE
COLDEST LOCATIONS AT 5 AM LOOK TO BE ALONG THE CHEYENNE RIDGE AND
NORTHERN PORTIONS OF CONVERSE AND NIOBRARA COUNTIES. WINDS OVERALL
ARE LIGHTER THAN LAST NIGHT SO WIND CHILLS HAVE BEEN ALL OVER THE
BOARD...BUT WILL LEAVE THE HIGHLIGHTS IN PLACE AS THE INITIAL
MIXING PERIOD AFTER SUNRISE WILL COMBINE WITH THE FRIGID TEMPS TO
KEEP WIND CHILLS DANGEROUSLY COLD THIS MORNING ACROSS MUCH OF THE
AREA.
LIGHT SNOW HAS BEEN FAIRLY WIDESPREAD ACROSS THE CWA OVERNIGHT AS
WELL...WITH SFC OBS AND WEB CAMS SHOWING SOME LIGHT ACCUMULATION
FROM THE SUMMIT TO ARLINGTON...AND LITTLE TO NO ACCUMULATION
ELSEWHERE. EVEN SNOTELS ARE NOT REPORTING MUCH IF ANY SNOW
ACCUMULATION FROM OVERNIGHT. THE WEATHER DISTURBANCE CREATING THIS
LIGHT SNOW WILL MOVE OFF TO THE EAST TODAY WITH HEIGHTS BEGINNING
TO RISE. THE MORE ZONAL NATURE OF THE JET WILL KEEP A GOOD FETCH
OF PACIFIC MOISTURE OVERHEAD WITH MOST PARTLY TO MOSTLY CLOUDY
SKIES EXPECTED TO PERSIST THROUGH THE DAY. MOIST WESTERLY UPSLOPE
FLOW WILL MAINTAIN A GOOD CHANCE FOR SNOW ALONG THE WESTERN SLOPES
OF THE MOUNTAINS TODAY WITH THE POSSIBILITY OF A FEW SHOWERS
MOVING OFF THE MOUNTAINS INTO THE NEARBY HIGH VALLEYS AND ADJACENT
PLAINS. AS HEIGHTS ALOFT RISE...THE ARCTIC BOUNDARY WILL RETREAT
NORTHWARD WITH TEMPERATURES STEADILY RISING FROM SOUTHWEST TO
NORTHEAST. HIGH TEMPS WILL BE A GOOD 5 TO 10F WARMER THAN
YESTERDAY...ALTHOUGH PERSISTENT CLOUD COVER WILL MODERATE THE
AMOUNT OF WARMING AT THE SFC SOMEWHAT. A FEW OF THE SNOW SHOWERS
MOVING INTO THE PLAINS THIS AFTERNOON WILL LIKELY BE ROOTED WITHIN
THE CONVERGENCE ZONE OF THE RETREATING ARCTIC BOUNDARY AS
WELL...ALTHOUGH ACCUMULATIONS STILL LOOK TO REMAIN VERY LIGHT IF
ANY THROUGH THIS EVENING.
THE NEXT SERIES OF SHORTWAVES MOVING TOWARD THE ROCKIES IN ZONAL
FLOW ALOFT WILL PRODUCE WIDESPREAD PRESSURE FALLS OVER THE ROCKIES
WITH SURFACE CYCLOGENESIS LOOKING TO OCCUR OVER WYOMING ON FRIDAY.
THIS WILL STRENGTHEN THE CAG-CPR PRESSURE GRADIENT TO AROUND 60 DAM
BY FRIDAY AFTERNOON WITH WESTERLY WINDS INCREASING ALOFT AND AT THE
SFC IN RESPONSE. THE SFC LOW WILL SHIFT EAST INTO NEBRASKA LATE
FRIDAY NIGHT WITH STRONG PRESSURE RISES MOVING ACROSS THE CWA
AS IT DOES SO. AS THIS OCCURS...A STRONGER UPSLOPE COMPONENT
ALONG WITH MID LEVEL ENERGY WILL ENHANCE VERTICAL LIFT IN THE
MOUNTAINS WITH MODERATE TO HEAVY SNOW RATES ANTICIPATED ON FRIDAY
AS A RESULT. LOOKING AT A GOOD 3 TO 6 INCHES OF ACCUMULATION BY
SATURDAY MORNING IN THE HIGHER TERRAIN WITH GENERALLY 1 TO 3 INCHES IN
THE NEARBY VALLEYS. A FEW LIGHT SNOW SHOWERS ARE POSSIBLE ON THE
EASTERN PLAINS AHEAD OF THE SFC LOW FRIDAY EVENING...BUT
DOWNSLOPING WINDS WILL REDUCE THE AMOUNT OF MOISTURE AVAILABLE
FOR SNOW PRODUCTION SO REALLY NOT ANTICIPATING MUCH MORE THAN
FLURRIES OR A LIGHT DUSTING OF SNOW THROUGH FRIDAY NIGHT.
WITH THE INCREASING PRESSURE GRADIENT AND WINDS ALOFT WILL COME THE
RETURN OF WINDY CONDITIONS ACROSS SOUTHEAST WYOMING FOR FRIDAY. A
CROSS SECTION PLOT OF WINDS...LAPSE RATES AND OMEGA SHOW STRONG
SUBSIDENCE DEVELOPING ON THE BACKSIDE OF THE LOW WITH 40 TO 50 KT
WINDS PROGGED AT 650 MB IN THE LATE AFTERNOON WITHIN RELATIVELY
STEEP LLVL LAPSE RATES. LOOKS TO BE A CHINOOK TRANSITIONING TO A
BORA TYPE WIND EVENT SHAPING UP THROUGH THIS TIME SO WENT AHEAD
AND ISSUED A HIGH WIND WATCH FOR THE WIND PRONE REGIONS FROM
FRIDAY MORNING THROUGH EARLY SATURDAY MORNING. THE MAIN IMPACT
WILL LIKELY BE IN THE AFTERNOON THROUGH EARLY EVENING...WITH A
SLIGHT LULL IN THE WINDS AROUND SUNSET BEFORE INCREASING AGAIN ON
THE BACKSIDE OF THE SFC LOW EARLY IN THE NIGHT. LOOKING AT THE
POTENTIAL FROM SUSTAINED 35 TO 45 MPH WITH GUSTS TO 60 MPH THROUGH
THIS TIME MAINLY IN THE WIND PRONE REGIONS. BREEZY TO MODERATE
WINDS WILL OCCUR ELSEWHERE. HIGH TEMPERATURES WILL WARM BACK INTO
THE 20S AND 30S ON FRIDAY WITH THE DOWNSLOPE WINDS IN PLACE AND
700 MB READINGS OF MINUS 7 TO MINUS 10 OVERHEAD.
.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 300 AM MST THU FEB 6 2014
SNOW CHANCES CONTINUE THROUGH AT LEAST MONDAY BEFORE A DRIER
PATTERN RETURNS.
STARTING OFF SATURDAY...GOING TO HAVE A SNOW EVENT/HIGH WIND EVENT
ON GOING AS A FRONTAL BOUNDARY CONTINUES TO LAY ALONG THE LARAMIE
RANGE THROUGH THE DAY. 700MB WINDS CONTINUE TO BE QUITE
STRONG...WITH THE GFS SHOWING 50KT SATURDAY MORNING. CRAIG TO
CASPER 700MB HEIGHT GRADIENT STILL AROUND 60 METERS. COULD BE
PRETTY NASTY OUT WEST OF THE LARAMIE RANGE WITH THE COMBINATION OF
STRONG WINDS CREATING BLOWING SNOW ON TOP OF THE LIGHT TO MODERATE
SNOW THAT SHOULD BE ONGOING. TRAVELERS ON INTERSTATE 80 FROM
LARAMIE TO RAWLINS MOST LIKELY GOING TO HAVE SERIOUS PROBLEMS WITH
THIS EVENT SATURDAY.
WINDY CONDITIONS CONTINUE INTO SATURDAY NIGHT AS GFS 700MB WINDS
INCREASE TO 60KT. WIND EVENT COULD BECOME MORE WIDESPREAD AND
COVER THE LARAMIE VALLEY AS WELL AS THE RAWLINS AREA. FRONTAL
BOUNDARY REMAINS OVER THE EASTERN PLAINS OF THE CWFA DURING THE
DAY SUNDAY...WHICH SHOULD BRING FAIRLY WIDESPREAD SNOW EAST OF THE
LARAMIE RANGE
SURFACE LOW LOCATED NEAR RIVERTON SUNDAY MORNING LOOKS TO SHIFT
SOUTHEAST INTO NORTH CENTRAL COLORADO MONDAY FOR ANOTHER GOOD SNOW
EVENT FOR SOUTHERN WYOMING. GOOD NEWS THOUGH IS THE WINDS WILL
EASE WITH GFS 700MB WINDS DOWN TO 10KT MONDAY. UPPER SHORTWAVE
TRACKS SOUTH INTO COLORADO MONDAY NIGHT WITH SNOW ENDING FROM
NORTH TO SOUTH AS THIS OCCURS.
TEMPERATURES REMAIN COLD THROUGH THE EXTENDED WITH 700MB
TEMPERATURES AROUND -12 TO -14C THROUGH TUESDAY. MAYBE A LITTLE
WARMER WEDNESDAY AS 700MB TEMPERATURES UP TO -8C TUESDAY NIGHT
INTO WEDNESDAY. WITH THIS WARMING TREND...WINDS WILL BE ON THE
INCREASE ONCE AGAIN.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY MORNING)
ISSUED AT 1057 AM MST THU FEB 6 2014
MVFR CIGS WITH OCNL IFR-LIFR VSBYS WILL CONTINUE THROUGH AT EARLY
AFTN AT KCYS AND KLAR...WITH THESE CONDITIONS LIKELY PERSISTING
THROUGH TONIGHT WEST OF THE LARAMIE RANGE INCLUDING KSAA AND KRWL.
THE MOUNTAINS WILL BE OBSCURED DUE TO CIGS AND OCNL SNOW. WINDS
WIL BE LIGHT DURING THE MAJORITY OF THE FCST. FOR WESTERN NEB...
VFR CIGS WILL BE THE RULE...LOWEST AT KSNY.
&&
.FIRE WEATHER...
ISSUED AT 530 AM MST THU FEB 6 2014
NO FIRE WEATHER CONCERNS EXPECTED THROUGH THE WEEKEND WITH
WIDESPREAD SNOW COVER ON THE GROUND AND TEMPERATURES REMAINING
WELL BELOW NORMAL. WEST WINDS WILL INCREASE ON FRIDAY ALONG AND
WEST OF THE LARAMIE RANGE AND WILL REMAIN BREEZY TO WINDY THROUGH
THE WEEKEND. MINIMUM AFTERNOON HUMIDITY VALUES WILL GENERALLY BE
ABOVE 50 PERCENT.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT
FOR WYZ106-110-116.
NE...NONE.
&&
SHORT TERM...RJM
LONG TERM...CLAYCOMB
AVIATION...JAMSKI
FIRE WEATHER...RJMHazardous weather outlook, Feb 6, 10:52 AM MST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1052 AM MST THU FEB 6 2014 WYZ101>119-071800- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1052 AM MST THU FEB 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF LIGHT SNOW WILL BE POSSIBLE IN THE MOUNTAINS AND NEARBY VALLEYS AND PLAINS TODAY WITH LITTLE TO NO ACCUMULATION EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF MODERATE TO HEAVY SNOW WILL OCCUR IN THE MOUNTAINS FRIDAY NIGHT INTO SATURDAY...WITH SNOW BECOMING MORE WIDESPREAD ACROSS SOUTHEAST WYOMING THROUGH EARLY NEXT WEEK. WESTERLY WINDS WILL INCREASE ON FRIDAY ALONG AND WEST OF INTERSTATE 25 AND WILL REMAIN GUSTY THROUGH THE WEEKEND. THE STRONGEST WINDS ON FRIDAY AFTERNOON AND NIGHT WILL BE IN THE WIND PRONE AREAS WITH GUSTS TO 60 MPH POSSIBLE. A HIGH WIND WATCH IS IN EFFECT FOR THOSE AREAS. THE COMBINATION OF WINDS AND SNOW MAY CREATE HAZARDOUS CONDITIONS FOR TRAVELERS AND OUTDOOR ENTHUSIASTS THROUGH THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-071800- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1052 AM MST THU FEB 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF LIGHT TO MODERATE SNOW WILL OCCUR SATURDAY AND SUNDAY. SOME ACCUMULATION IS LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE FINCH
Nearby
Wind Chill Advisories in Nebraska, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.